Tinnitus from Stopping Birth Control/Upping SSRI?

Discussion in 'Introduce Yourself' started by Dissolved Girl, Nov 17, 2017.

    1. Dissolved Girl

      Dissolved Girl Member

      Tinnitus Since:
      10/2017
      Cause of Tinnitus:
      Unknown
      Hi everyone

      I have had tinnitus for 3-4 weeks now

      I stopped taking the birth control pill Rigevidon nearly three months ago.
      This caused a spike in my anxiety and depression so i upped my dose of Sertraline (anti depressant) from 50mg to 100mg on alternate days to try and combat the depression/anxiety. Anyway at first i heard a slight ringing (it was very faint but because of my anxiety i started to notice it) and now it is all i hear when it's silent.
      Sometimes it spikes ever so slightly and i can hear it over background noise. I had a few drinks one night and the next day it seemed ridiculously loud

      I have been looking into it and i have read that SSRI's can cause tinnitus although i was taking 100mg of Sertraline for 3 years and never noticed anything like this (unless upping the dose suddenly has brought this on) I was also on Fluoxetine for 6 years before that and never had any issues
      I have also read that hormonal changes can bring tinnitus on. I am assuming this is more likely the cause.
      The tinnitus started maybe 2 months into stopping the pill and hormones can take a while to stabilise

      Anyway, i'm finding it tough. Every now and then i have outbursts of crying uncontrollably when i hear the tinnitus and i'm frightened it is going to get worse. I guess the thing that terrifies me the most is that i am going to have to live with it forever now or that i'll get an anxiety attack every time i notice it. Don't get me wrong yesterday i was feeling more positive. I took my mind off of it all day and couldn't even hear it when i stopped to listen (i know, i shouldn't listen for it but i'm still coming to terms with this) but this morning i woke up and it's the first thing i hear which puts me on a downer straight away.

      It is exhausting trying 'not' to listen for the tinnitus and some nights sleeping is difficult. It started in my right ear but is more apparent in my left now and is just a ringing noise (which changes in pitch)
      I saw the doctors (who were useless) and had them check my ears, they said they could not see any issues although my ear drums were slightly pink (probably from rubbing my ears). They didn't have any advice on the changes of medication

      Has anyone had a similar experience to this? Is there anything i could do that might help? I have bought some magnesium tablets and i have read that hormonal changes can do something to the fluid in your ear which might be a reason for tinnitus. I have no other side effects (dizziness etc)

      Thanks everyone
       
      • Hug Hug x 1
    2. glynis
      Feminine

      glynis Member Benefactor Ambassador Hall of Fame

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Time will tell if it's your hormones or if it's the anxiety or medication increase so for now-
      Listen to relaxing music.
      You can try water retention tablets as can help around your menstrual cycle.
      Love glynis
       

Share This Page

Loading...